Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

July 5, 2016Wilcox County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 5, 2016, 2:09 PM CDT for Wilcox County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 2:09 PM CDT (19:09 UTC)
Expired
Jul 5, 2016, 3:00 PM CDT
In force
51 min
Issued by
NWS Mobile, AL

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 139 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1665 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1665 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WWUS84 KMOB 051909
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
209 PM CDT TUE JUL 5 2016
 
ALZ054-057-052000-
BUTLER AL-WILCOX AL-
209 PM CDT TUE JUL 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WILCOX AND NORTHWESTERN BUTLER COUNTIES UNTIL 300 PM
CDT...

AT 208 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF BELKNAP TO CAMDEN TO NEAR PINE
HILL...AND MOVING EAST AT 45 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMDEN...PINE HILL...YELLOW BLUFF AND PINE APPLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3196 8686 3196 8663 3183 8691 3183 8761
      3196 8767 3199 8767 3201 8734 3205 8713
      3205 8686
TIME...MOT...LOC 1908Z 268DEG 40KT 3206 8706 3201 8730 3191 8758 

$$

BUTTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:50 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 5, 12:50 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1250 PM CDT TUE JUL 5 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...Scattered to numerous SHRA/TSRA will continue to
develop across the region through the afternoon hours, with the best
coverage initially along and northwest of a KMOB to K0J4 line as of
18Z, with potential farther southward development toward the I-10
corridor during the mid to late afternoon. Kept VCTS in all terminal
forecasts through the afternoon, with confidence high enough to
include a TEMPO for MVFR conditions and gusty winds with TSRA at KMOB
and KBFM. Convection should diminish in coverage by early this
evening. /21

&&

.PREV DISCUSSION... /issued 1041 AM CDT TUE JUL 5 2016/

DISCUSSION...See updated information for land areas below.

UPDATE...A shortwave trough is slowly progressing eastward across
northern and central portions of MS and AL this morning, and
regional radar and satellite imagery indicates an associated
weakening complex of storms over northern MS, with other numerous
showers and storms developing farther eastward into central and
northern AL. Farther to the south, scattered showers and
thunderstorms are developing in the moist and unstable environment
across our forecast area on the southern fringe of the trough axis.
Short range models and the past several runs of the HRRR indicate
that convective coverage may become better organized across interior
portions of our forecast area late this morning into this afternoon,
and potentially propagate/develop southward toward the I-10 corridor
during the mid to late afternoon hours. We have increased POPs today,
especially over interior portions of the forecast area this
afternoon, where confidence of better coverage is higher.

Forecast soundings indicate that MLCAPE values will average between
2000-3000 J/KG this afternoon, while precipitable water values
range between 1.9 and 2.2 inches. The very moist and unstable
airmass, along with low to mid level lapse rates between 6-6.5 C/KM
could lend to a few strong to marginally severe storms around the
region. Our local checklists indicate at least a moderate potential
for wet microbursts with the stronger storms that develop this
afternoon, and will update the Hazardous Weather Outlook to add
mention. All other elements generally on track. /21

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 5, 11:05 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
1105 AM CDT TUE JUL 5 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061615-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
1105 AM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THROUGH THIS AFTERNOON. A FEW STORMS COULD BECOME STRONG
TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL.

HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON...WITH MAXIMUM
HEAT INDICES BETWEEN 100 AND 105 DEGREES ACROSS THE REGION...AND
LOCALIZED HEAT INDEX READINGS BETWEEN 105 AND 108 IN A FEW LOCATIONS.

THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS ALONG AREA GULF
BEACHES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS WILL PERSIST ACROSS
THE REGION THROUGH THE NEXT SEVERAL DAYS...WITH DAILY MAXIMUM HEAT
INDEX READINGS BETWEEN 100 AND 105 DEGREES...AND PERHAPS AS HIGH AS
AROUND 108 IN A FEW LOCATIONS.

A MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-061615-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1105 AM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 5, 12:37 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1237 PM CDT TUE JUL 5 2016

ALZ059-262-051815-
ESCAMBIA AL-BALDWIN INLAND AL-
1237 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 115 PM
CDT...

AT 1236 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
MCCULLOUGH...OR 18 MILES NORTHWEST OF ATMORE...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCULLOUGH...I65 AND AL 21...POARCH CREEK RESERVATION AND I65 AND CR 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS
CONDITIONS WARRANT.

&&

LAT...LON 3110 8780 3127 8781 3127 8780 3128 8778
      3130 8771 3125 8766 3124 8759 3123 8756
      3126 8748 3126 8743 3107 8741
TIME...MOT...LOC 1736Z 267DEG 13KT 3120 8772

BUTTS
Special weather statement, Jul 5, 1:15 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
115 PM CDT TUE JUL 5 2016

ALZ060-051900-
COVINGTON AL-
115 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON COUNTY UNTIL 200 PM CDT...

AT 114 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 12 MILES
NORTHWEST OF LAUREL HILL...OR 15 MILES SOUTHWEST OF ANDALUSIA...MOVING
EAST AT 20 MPH.

WINDS BETWEEEN 30 AND 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORALA AND LOCKHART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL UPDATES WILL BE ISSUED ON THIS THUNDERSTORM AS CONDITIONS
WARRANT.

&&

LAT...LON 3099 8627 3099 8669 3100 8670 3121 8667
      3119 8623
TIME...MOT...LOC 1814Z 279DEG 16KT 3111 8660

BUTTS
Special weather statement, Jul 5, 1:33 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
133 PM CDT TUE JUL 5 2016

ALZ053-054-051915-
CLARKE AL-WILCOX AL-
133 PM CDT TUE JUL 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN WILCOX AND NORTH CENTRAL CLARKE COUNTIES UNTIL 215
PM CDT...

AT 132 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF MAGNOLIA TO NEAR PINE HILL TO NEAR
THOMASVILLE TO 7 MILES SOUTH OF PUTNAM...AND MOVING EAST AT 20 MPH.

WINDS BETWEEN 30 AND 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...CAMDEN...PINE HILL...YELLOW BLUFF...SHAWNEE AND DANNELLY
RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3214 8728 3214 8725 3212 8726 3208 8719
      3205 8718 3205 8706 3197 8707 3189 8733
      3188 8772 3191 8810 3192 8806 3193 8805
      3195 8812 3195 8808 3199 8807 3200 8763
      3213 8762 3213 8752 3219 8752 3220 8733
TIME...MOT...LOC 1832Z 271DEG 19KT 3212 8756 3198 8764 3195 8781 3193
8799

BUTTS
Local storm report, Jul 5, 1:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
135 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     TSTM WND DMG     1 NW COFFEEVILLE        31.77N 88.10W
07/05/2016                   CLARKE             AL   EMERGENCY MNGR

            TREE KNOCKED DOWN AND BLOCKING THE ENTIRE ROAD.

&&

MB
Special weather statement, Jul 5, 1:55 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
155 PM CDT TUE JUL 5 2016

ALZ051-052-MSZ067-051945-
WASHINGTON AL-CHOCTAW AL-WAYNE MS-
155 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND EAST CENTRAL WAYNE
COUNTIES UNTIL 245 PM CDT...

AT 154 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BUCKATUNNA...
OR 8 MILES EAST OF WAYNESBORO...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MILLRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS
CONDITIONS WARRANT.

&&

LAT...LON 3157 8857 3169 8860 3178 8826 3159 8815
TIME...MOT...LOC 1854Z 250DEG 13KT 3163 8851

BUTTS
Special weather statement, Jul 5, 2:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
209 PM CDT TUE JUL 5 2016

ALZ054-057-052000-
BUTLER AL-WILCOX AL-
209 PM CDT TUE JUL 5 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WILCOX AND NORTHWESTERN BUTLER COUNTIES UNTIL 300 PM
CDT...

AT 208 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF BELKNAP TO CAMDEN TO NEAR PINE
HILL...AND MOVING EAST AT 45 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMDEN...PINE HILL...YELLOW BLUFF AND PINE APPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS LINE OF THUNDERSTORMS
AS CONDITIONS WARRANT.

&&

LAT...LON 3196 8686 3196 8663 3183 8691 3183 8761
      3196 8767 3199 8767 3201 8734 3205 8713
      3205 8686
TIME...MOT...LOC 1908Z 268DEG 40KT 3206 8706 3201 8730 3191 8758

BUTTS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:23 PM CDTSpecial Weather StatementMOBMonroe52 min
Jul 5, 12:37 PM CDTSpecial Weather StatementMOBEscambia38 min
Jul 5, 12:56 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington34 min
Jul 5, 1:15 PM CDTSpecial Weather StatementMOBCovington45 min
Jul 5, 1:33 PM CDTSpecial Weather StatementMOBWilcox42 min
Jul 5, 2:44 PM CDTSpecial Weather StatementMOBClarke46 min
Jul 5, 4:20 PM CDTSpecial Weather StatementMOBOkaloosa25 min
Jul 5, 4:40 PM CDTSpecial Weather StatementMOBOkaloosa35 min
Jul 5, 12:03 PM CDTSpecial Weather StatementMOBGeorge27 min
Jul 5, 1:55 PM CDTSpecial Weather StatementMOBWayne50 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.